Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Having drug allergies, bruise in legs without itching.Had blood test, diagnosed with lupus. On Dexamethasone

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am 73 Been home bound from active life style since XXXXXXX 25 Was told after blood test in early Feb had occurrence of the Eb stein Barr Virus My Dr called to say I needed lots rest & sleep That I had no immune to fight off any germs to stay in I have many drug even help Well I have been so extreme fatigued, Except to go again for labs & Dr visit Wed of this week I had no ENERGY but to stay home. With tat said I went Wed they put me in a room away from others. Dr came in I showed him what was going on I have quarter size deep bruise type places all over my legs & on one side turned into one large red looking spot. Does not itch. Ok He said He felt I had an Autoimmune Disease going on possible Lupus lab took 3 samples has not come back .He gave me scrip for (DEXAMETHASONE 2 MG to be taken for 8 days I started yesterday Yes I ate w/ each time. Finally got in bed 1 am I am allergic to steroids he knows that why choose this one Also Have no voice since last Monday was both happening why I risk visit to see Dr.I have only had day 1 pills I woke at 7 am felt real weird but have strange days I didn't see my self in the mirror until just now MY face is all red & feels quite warm? I am just not sure what to do my Dr doesn't take calls over week end? I know one isn't just suppose to stop these either ??? Thanks
Posted Sun, 12 May 2013 in Lupus
Answered by Dr. Nsah Bernard 6 hours later

Thanks for posting on XXXXXXX

If I understand fully well you are suffering from infectious mononeucleosis due to EBV and you initially was home restricted and presently hospitalized with steroid treatment and you are allergic to most medications including dexamethasone 2mg.
What I need to understand is that, do you have more of side effects or allergies? As if side effects they could be managed with other counter agents or maybe you can tolerate the medication so that it can treat an existing health problem. I am supposing that it is the reason why your doctor placed you in the first place on dexamethasone knowing fully well that you have issues with it. The steroid given was surely because you are having a severe form mono/EBV infection and which requires steroids to alleviate it.
Now I understand that your worry/question is what to do now after taking dexamethasone and have developed a reaction?
If you are sure that your red and warm face is due to the dexa, you will need to consider the fact that dexa was given in the first place to treat an initial problem. So my suggestion is consider taking the dexa until you can see your doctor again on Monday.
Additional info: steroids are immunosuppressive medications and if given for long term can lead to more immunosuppression hence more complications.
It is recommended that you take much fluids and if you can get a hold of antihistamine medication it might be helpful in this situation.

Hope this helps and wish you the best.

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor